Hail, Logan
- When
- May 30, 2:30 PM EST
- Where
- Logan County, Lewisburg
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.983, -86.933
12 hail, 6 flash flood, 4 thunderstorm wind, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at May 30, 1:30 PM EST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 230 PM EDT SUN MAY 30 2004 ...STRONG TO SEVERE STORMS POSSIBLE THIS AFTERNOON AND OVERNIGHT... ...A TORNADO WATCH IS IN EFFECT UNTIL 8 PM EDT... SURFACE ANALYSIS EARLY THIS AFTERNOON SHOWS A WARM FRONT EXTENDING FROM NEAR JACKSON...NORTHWEST ACROSS CINCINATTI...TOWARDS INDIANAPOLIS. STRONG STORMS HAVE MOVED FROM CENTRAL INTO EASTERN KENTUCKY. ACROSS SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY...PARTLY CLOUDY SKIES HAVE ALLOWED RAPID DESTABILIZATION. SCATTERED SEVERE STORMS HAVE DEVELOPED ACROSS PORTIONS OF SOUTH CENTRAL INDIANA...AND ARE EXPECTED ACROSS WEST CENTRAL KENTUCKY DURING THE EVENING HOURS. STRONG UPPER LEVEL TROUGH WILL BECOME NEGATIVELY TILTED AND WILL MOVE INTO THE LOWER MISSOURI VALLEY OVERNIGHT. STRONG LINEAR FORCING WILL AID IN DEVELOPING A SQUALL LINE THAT WILL MOVE ACROSS REGION DURING THE LATE EVENING HOURS AND OVERNIGHT. WITH STRONG MID-LEVEL WINDS...BOW ECHOS AND WIDESPREAD DAMAGING WINDS ARE LIKELY WITH THIS SQUALL LINE. AS FRONT PASSES OUT OF EASTERN KENTUCKY EARLY TOMORROW...MUCH LOWER DEWPOINTS WILL BRING RAPID CLEARING DURING THE AFTERNOON FROM WEST TO EAST. MUCH LOWER DEWPOINTS WILL ALLOW COOLER TEMPERATURES FOR TUESDAY. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...TORNADO WATCH UNTIL 8 PM EDT. KY...TORNADO WATCH FOR WEST CENTRAL KENTUCKY THROUGH 8 PM EDT. && DENMAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 130 PM EDT SUN MAY 30 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-310900- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY- JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN- WOODFORD KY- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 130 PM EDT (1230 PM CDT) SUN MAY 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE STORM PREDICTION CENTER HAS PLACED THE WESTERN PORTION OF THE OUTLOOK ARE IN A MODERATE RISK FOR SEVERE WEATHER THIS AFTERNOON AND OVERNIGHT WHILE THE EASTERN PORTION OF THE OUTLOOK AREA IS IN A SLIGHT RISK. THE DIVISION IS BASICALLY ALONG INTERSTATE 65. A LATE SPRING STORM SYSTEM WILL MOVE INTO THE UPPER MISSISSIPPI VALLEY TONIGHT. THIS SYSTEM WILL SPAWN A STRONG COLD FRONT WHICH WILL SWEEP ACROSS THE OUTLOOK AREA. STORMS ARE EXPECTED TO DEVELOP AHEAD OF THE APPROACHING COLD FRONT THIS AFTERNOON.THE COMBINATION OF STRONG WIND SHEAR...INSTABILITY AND LINEAR LIFT ASSOCIATED WITH THE FRONT WILL TRIGGER A SQUALL LINE WITH EMBEDDED SUPERCELL STORMS AND THE POTENTIAL FOR ISOLATED TORNADOES THIS AFTERNOON AND TONIGHT. SEVERE STORMS MAY INHABIT THE ENTIRE LENGTH OF THE LINE ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY AND PRODUCE WIDESPREAD WIND DAMAGE. LARGE HAIL ASSOCIATED WITH SUPERCELLS IS LIKELY AS WELL. ALTHOUGH THE STORMS WILL BE FAST MOVING SOME MAY PRODUCE VERY HEAVY RAIN IN A SHORT PERIOD OF TIME SO LOCAL FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND TONIGHT. DK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1208 PM EDT SUN MAY 30 2004 KYZ037-042-043-301701- BOURBON KY-HARRISON KY-NICHOLAS KY- INCLUDING THE CITY OF...CYNTHIANA 1208 PM EDT SUN MAY 30 2004 THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE ACROSS HARRISON... NICHOLAS...AND BOURBON COUNTIES THROUGH 1 PM EDT. DOPPLER RADAR HAS ESTIMATED THAT AROUND ONE INCH HAD ALREADY FALLEN BY NOON TIME. ADDITIONAL RAINFALL AMOUNTS MAY TOTAL UP TO ONE INCH BEFORE THE THUNDERSTORMS MOVE EAST BY 1 PM EDT. WITH THIS HEAVY RAIN...SMALL STREAMS MAY OVERFLOW THEIR BANKS...AND STANDING WATER MAY MAKE ROADS SLICK. MOTORISTS SHOULD USE CAUTION. JSD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
255 PM EDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0235 PM FUNNEL CLOUD DUBOIS 38.45N 86.80W
05/30/2004 DUBOIS IN TRAINED SPOTTER
CONFIRMED FUNNEL CLOUD. ALSO LARGE LIMBS DOWN.
&&
WAIDLEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
329 PM EDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0323 PM FUNNEL CLOUD 3 S FRENCH LICK 38.50N 86.62W
05/30/2004 ORANGE IN FIRE DEPT/RESCUE
CONFIRMED FUNNEL CLOUD ALONG HIGHWAY 145 MOVING
NORTHEAST.
&&
WAIDLEYThe national radar mosaic for the moment the first event began.
12 hail, 6 flash flood, 4 thunderstorm wind, 1 tornado. Local standard time, as filed.
At 34th and Rudd Streets, there was some shingle and chimney damage to houses. There was also extensive damage to trees and power lines.
At the Autumn Lake mobile home park, around six mobile homes received extensive damage. A man was taken to the hospital with a back injury. Numerous trees were downed.
A weak tornado touched down just east of Bardstown Road near the entrance to the Glenmary subdivision. Significant large tree damage occurred. Roofs showed minor structural damage, but most damage was due to structures being hit by falling trees. The tornado lifted just east of the subdivision, and a funnel cloud was reported near the Gene Snyder Freeway and Billtown Road.
Trees were downed.
Numerous roads were closed in the city by high water.
Numerous roads were closed.
A 58 mph wind gust was reported near Masterson Station Park.
Numerous streets in the city were flooded. Some homes were flooded in the Bradford subdivision.
Numerous roads were flooded.
Many areas throughout the county were flooded and many roads were closed, including Lyle Road, Luke Road in Sadieville, and U.S. 25 South at 3 Mile Bridge. Flooding on Elkhorn Creek prompted an evacuation of the Elkhorn Creek Trailer Park.
Highway 89 and Ruckersville Road were flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2004Every state in 2004This day in weather historyThe tornado archive for Kentucky, 2004Warnings in Kentucky, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396683, 5396773, 5396684, 5396685, 5396686, 5396687, 5396688, 5396689, 5396774, 5396772, 5396690, 5396691, 5396692, 5396693, 5396694, 5396695, 5396696, 5396697, 5396698, 5396769, 5396775, 5396770, 5396771.